Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 15, NWS Corpus Christi, TX

September 27, 2014Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 27, 2014, 4:28 PM CDT for Nueces County, Texas. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2014, 4:28 PM CDT (21:28 UTC)
Expired
Sep 27, 2014, 6:00 PM CDT
In force
92 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 18 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WGUS54 KCRP 272128
FFWCRP
TXC355-272300-
/O.NEW.KCRP.FF.W.0015.140927T2128Z-140927T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
428 PM CDT SAT SEP 27 2014

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN NUECES COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 600 PM CDT

* AT 420 PM CDT...THE LOCAL EMERGENCY MANAGER REPORTED THAT EXCESSIVE
  RAINFALL WAS PRODUCING FLOODING ACROSS CORPUS CHRISTI. DOPPLER
  RADAR ESTIMATED RAINFALL RATES IN EXCESS OF 3 INCHES PER HOUR HAVE
  BEEN DETECTED WITH THESE STORMS. MODERATE TO HEAVY RAINFALL IS EXPECTED TO CONTINUE TO
  FALL OVER THE CITY THROUGH 6 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL HAS LED TO FLOODING REPORTS TO
  OCCUR ON MORGAN AVE NEAR AND WEST OF ALAMEDA...WITH PORTIONS OF THE ROAD
  IMPASSABLE. KEEP AN EYE OUT FOR HIGH WATER AND IMPASSABLE ROADS ELSEWHERE
  IN THE CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.

&&

LAT...LON 2763 9755 2782 9745 2779 9737 2777 9738
      2774 9735 2769 9722 2762 9727 2762 9728
      2761 9728 2757 9731

$$

BLAYLOCK
1 follow-up statement
022 
WGUS74 KCRP 272253
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
553 PM CDT SAT SEP 27 2014

TXC355-272300-
/O.CAN.KCRP.FF.W.0015.000000T0000Z-140927T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NUECES-
INCLUDING THE CITY OF CORPUS CHRISTI
553 PM CDT SAT SEP 27 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN NUECES
COUNTY...

LAT...LON 2763 9755 2782 9745 2779 9737 2777 9738
      2774 9735 2769 9722 2762 9727 2762 9728
      2761 9728 2757 9731

$$

BLAYLOCK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 3:30 PM CDT, 58 minutes earlier.

Area forecast discussion, Sep 27, 3:30 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
330 PM CDT SAT SEP 27 2014

.SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...THREAT FOR LOCALLY
HEAVY RAIN WILL CONTINUE THIS AFTERNOON INTO THE EARLY EVENING
ACROSS EASTERN SECTIONS OF THE AREA. UPPER LOW TO THE NORTHWEST
CONTINUES TO SLOWLY MOVE TO THE EAST THIS AFTERNOON. AT THE
SURFACE...COASTAL TROUGH STILL EXISTS AND THESE TWO FEATURES ARE
COMBINING TO PRODUCE WIDESPREAD SHOWERS WITH EMBEDDED
THUNDERSTORMS MAINLY EAST OF HIGHWAY 16. REPORTS OF FLOODING HAVE
BEEN RECEIVED IN AND AROUND THE KINGSVILLE AREA THIS AFTERNOON
AND THIS HEAVY RAIN THREAT WILL CONTINUE AS DEEP TROPICAL MOISTURE
REMAINS IN PLACE. ACROSS THE WESTERN ZONES...WATER VAPORY
SATELLITE IMAGERY SHOWS DRYING IS ALL READY UNDERWAY AND HAVE CUT
POPS BACK SIGNIFICANTLY OVER THE RIO GRANDE PLAINS THIS AFTERNOON
AND EVENING. A HIGH RIP CURRENT RISK WILL PERSIST THROUGH THIS
EVENING AS SWELL HEIGHTS AND SWELL PERIOD REMAIN ELEVATED. TIDES
ALSO ARE STILL RUNNING ABOVE PREDICTED LEVELS AT BOB HALL PIER
THIS AFTERNOON. WATER MAY APPROACH 2 FEET MSL WHICH WOULD PUT
WATER NEAR THE DUNES...SO WILL ALSO CONTINUE WITH THE COASTAL
FLOOD ADVISORY FOR NUECES AND KLEBERG COUNTIES. RAIN CHANCES WILL
BEGIN TO DECREASE AS UPPER LOW OPENS UP AND MOVES AWAY FROM THE
REGION LATE TONIGHT INTO SUNDAY.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...PATCHY FOG WILL START THE
PERIOD MONDAY MORNING WITH MID/UPR LEVEL RIDGE OVHD AND DRIER AIR
OVERRIDING A MOIST BOUNDARY LAYER. FOG SHOULD DISSIPATE BY MID
MORNING WITH CLEARING SKIES AND A RETURN TO ABOVE NORMAL
TEMPERATURES. EXPECT PATCHY FOG AGAIN TUE MORNING UNDER SIMILAR
CONDITIONS. A BROAD TROUGH WILL MOVE INTO THE CENTRAL AND NORTHERN
PLAINS ON TUESDAY AND WILL PROPAGATE INTO THE CENTRAL PLAINS BY
THURSDAY. THIS WILL INDUCE A WEAK RETURN FLOW INCREASING GROUDUALLY
THROUGH THE WEEK. MOISTURE INCREASES ENOUGH TO WARRANT SLIGHT CHC
SH/TSRA WED-THU. TEMPERATURES WILL CONTINUE TO RUN A FEW DEGREES
ABOVE NORMAL. THE UPPER TROUGH MOVES EAST INTO THE MID SOUTH BY
FRIDAY WITH A COLD FRONT SETTLING INTO SOUTH TEXAS IN ITS WAKE.
MAINTAINED LOW END CHC POPS AHEAD OF THE FRONT THU NGT/FRI SUPPORTED
BY PWATS NEAR 2"...CONVERGENCE ALONG THE BOUNDARY AND SOME WEAK
MID/UPR LVL DYNAMICS. SHOWERS WILL LINGER ACROSS THE SOUTHERN
COASTAL BEND AND BRUSH COUNTRY SATURDAY MORNING WITH VERY PLEASANT
CONDITIONS DEVELOPING FOR THE REMAINDER OF THE WEEKEND. DWPTS WILL
DROP INTO THE 50S WITH MIN TEMPS IN THE LOWER 60S. ALTHOUGH WOULD
NOT BE SURPRISED TO SEE A FEW UPPER 50S BY SUN MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    72  87  72  88  72  /  30  10  10  10  10
VICTORIA          68  89  69  91  70  /  40  10  10  10  10
LAREDO            71  90  72  91  73  /  10  10  10  10  10
ALICE             69  89  70  91  71  /  30  10  10  10  10
ROCKPORT          73  86  74  89  75  /  40  10  10  10  10
COTULLA           69  89  68  92  71  /  10  10  10  10  10
KINGSVILLE        71  89  71  90  72  /  30  10  10  10  10
NAVY CORPUS       74  86  75  88  76  /  40  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RIP CURRENT RISK UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.

     COASTAL FLOOD ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: KLEBERG...NUECES.

GM...NONE.

&&

TB/78...SHORT TERM
JM/75...LONG TERM
Hazardous weather outlook, Sep 27, 4:43 AM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
443 AM CDT SAT SEP 27 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-280945-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
443 AM CDT SAT SEP 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH RAINFALL AMOUNTS
AVERAGING 1/10 TO 1/2 OF AN INCH WITH ISOLATED 1 TO 3 INCH AMOUNTS
POSSIBLE. THE LOCALLY HEAVIER AMOUNTS MAY LEAD TO LOCALIZED
FLOODING OF LOW LYING AREAS AND ROADS.

LONG PERIOD SWELLS AND PERSISTENT EASTERLY WINDS MAY LEAD TO
MINOR COASTAL FLOODING WITH WATER REACHING THE DUNES IN SOME
LOCATIONS BY LATE THIS AFTERNOON AND EVENING WITHIN A FEW HOURS
OF HIGH TIDE. IN ADDITION...THERE IS A HIGH RISK OF RIP CURRENTS
ALONG THE GULF FACING BEACHES THROUGHOUT THE DAY TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHERN
SECTIONS OF SOUTH TEXAS AND THE COASTAL WATERS ON SUNDAY MORNING.
HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF
THE AREA FOR THURSDAY AND FRIDAY.

A MODERATE RISK OF RIP CURRENTS WILL EXIST FOR SUNDAY FOR THE GULF
FACING BEACHES OF THE MIDDLE TEXAS COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/TMT

In the hours before

Local storm report, Sep 27, 2:29 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
229 PM CDT SAT SEP 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HEAVY RAIN       KINGSVILLE              27.51N 97.86W
09/27/2014  U0.00 INCH       KLEBERG            TX   911 CALL CENTER

            KINGSVILLE 911 REPORTED HEAVY RAIN AND MINOR STREET
            FLOODING IN THE CITY OF KINGSVILLE.

&&

BLAYLOCK
Local storm report, Sep 27, 2:57 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
257 PM CDT SAT SEP 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLOOD            KINGSVILLE              27.51N 97.86W
09/27/2014                   KLEBERG            TX   TRAINED SPOTTER

            TENTH STREET BETWEEN NETTIE AND AVENUE A IN KINGSVILLE,
            TX IS CLOSED. LOW WATER CROSSINGS FLOODED.

&&

BLAYLOCK
Local storm report, Sep 27, 4:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
408 PM CDT SAT SEP 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       KINGSVILLE              27.51N 97.86W
09/27/2014  4.00 INCH        KLEBERG            TX   TRAINED SPOTTER

            SPOTTER REPORT OF 4.06 INCHES OF RAIN IN KINGSVILLE FROM
            1 TO 4 PM CDT.

&&

DVOGELSA
Local storm report, Sep 27, 4:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
409 PM CDT SAT SEP 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HEAVY RAIN       KINGSVILLE              27.51N 97.86W
09/27/2014  0.00 INCH        KLEBERG            TX   911 CALL CENTER

            KINGSVILLE 911 REPORTED HEAVY RAIN AND MINOR STREET
            FLOODING IN THE CITY OF KINGSVILLE.

0245 PM     FLOOD            KINGSVILLE              27.51N 97.86W
09/27/2014                   KLEBERG            TX   TRAINED SPOTTER

            TENTH STREET BETWEEN NETTIE AND AVENUE A IN KINGSVILLE,
            TX IS CLOSED. LOW WATER CROSSINGS FLOODED.

0400 PM     HEAVY RAIN       KINGSVILLE              27.51N 97.86W
09/27/2014  4.00 INCH        KLEBERG            TX   TRAINED SPOTTER

            SPOTTER REPORT OF 4.06 INCHES OF RAIN IN KINGSVILLE FROM
            1 TO 4 PM CDT.

&&

DVOGELSA
Local storm report, Sep 27, 4:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT SAT SEP 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
09/27/2014                   NUECES             TX   EMERGENCY MNGR

            HIGH WATER MAKING IT IMPASSABLE ON MORGAN
            STREET...HEADING WESTBOUND BETWEEN ALAMEDA AND 15TH
            STREET.

&&

DVOGELSA
Local storm report, Sep 27, 4:26 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
426 PM CDT SAT SEP 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HEAVY RAIN       KINGSVILLE              27.51N 97.86W
09/27/2014  0.00 INCH        KLEBERG            TX   911 CALL CENTER

            KINGSVILLE 911 REPORTED HEAVY RAIN AND MINOR STREET
            FLOODING IN THE CITY OF KINGSVILLE.

0245 PM     FLOOD            KINGSVILLE              27.51N 97.86W
09/27/2014                   KLEBERG            TX   TRAINED SPOTTER

            TENTH STREET BETWEEN NETTIE AND AVENUE A IN KINGSVILLE,
            TX IS CLOSED. LOW WATER CROSSINGS FLOODED.

0400 PM     HEAVY RAIN       KINGSVILLE              27.51N 97.86W
09/27/2014  4.00 INCH        KLEBERG            TX   TRAINED SPOTTER

            SPOTTER REPORT OF 4.06 INCHES OF RAIN IN KINGSVILLE FROM
            1 TO 4 PM CDT.

0422 PM     FLASH FLOOD      CORPUS CHRISTI          27.71N 97.29W
09/27/2014                   NUECES             TX   EMERGENCY MNGR

            HIGH WATER MAKING IT IMPASSABLE ON MORGAN
            STREET...HEADING WESTBOUND BETWEEN ALAMEDA AND 15TH
            STREET.

&&

DVOGELSA

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 9:36 PM CDTAreal Flood AdvisoryCRPWebb3 hr
Sep 27, 3:50 AM CDTCoastal Flood AdvisoryCRPKleberg, Nueces18 hr
Sep 27, 1:41 PM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg94 min
Sep 27, 2:31 PM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces89 min
Sep 27, 3:06 PM CDTAreal Flood AdvisoryCRPNueces54 min
Sep 27, 3:28 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces62 min
Sep 27, 3:59 PM CDTSpecial Marine WarningCRP31 min
Sep 27, 4:39 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces81 min
Sep 27, 5:59 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces2 hr

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.